# SDR MEX2003037

- Difficulty date: February 15, 2003
- Submitted: March 6, 2003
- Operation: Air carrier
- Aircraft: N158PL
- Make and model: Doug MD-88
- Aircraft serial: 49761
- Engine: Pwa JT8*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT 415 - JFK-CUN - AIRCRAFT SUSPENDED TAKEOFF DUE TO LEFT REVERSE UNLOCK LIGHT TURNED ON.  IN ORDER TO CHECK AT MORE TENSE, IT WAS SECURED REVERSE WAS OPERATED SEVERAL TIMES, ALL CORRECT.  IT WAS CONSIDERED IN CLOSE POSITION IAW MEL 78-1.  AFTER TAKEOFF, CAPTAIN REPORTED 3 STALLS IN RIGHT ENGINE AT 22,000 FEET AND RIGHT ENGINE SHUTDOWN PROCEDURE WAS ACCOMPLISHED, RETURNED TO THE AIRPORT.  BLEEDS AND RIGHT ENGINE ENTRY WERE INSPECTED, ALL CORRECT, BUT AT TURBINE EXHAUST FOUND SUPPRESSOR OF NOISE, DAMAGED OUT OF LIMITS IAW MM 72-00-00, PAGE 650B, EXCESS OIL BURNED FOR EXHAUST, COWLING ENGINE WAS OPENED, DETECTING BLACK STAINS IN RIGHT ENGINE.  AWAITING ENGINE CHANGE.  (M)
